Alert archive / Arizona / Flash Flood Warnings in 2022
Flash Flood Warning 340, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this flash flood warning at Oct 3, 2022, 3:05 PM MST for Yavapai County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 3, 2022, 3:05 PM MST (22:05 UTC)
- Expired
- Oct 3, 2022, 6:15 PM MST
- In force
- 3 hr
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
- Flood severity
- None
County Yavapai County, AZ
The radar
The Flagstaff radar (KFSX), 73 km from the middle of the area, began a volume at 22:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 10.1 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 146 J/kg
- Mixed-layer CIN
- -120 J/kg
- Mixed-layer LCL
- 3005 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
788
WGUS55 KFGZ 032205
FFWFGZ
AZC025-040115-
/O.NEW.KFGZ.FF.W.0340.221003T2205Z-221004T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Flagstaff AZ
305 PM MST Mon Oct 3 2022
The National Weather Service in Flagstaff has issued a
* Flash Flood Warning for...
Yavapai County in west central Arizona...
* Until 615 PM MST.
* At 305 PM MST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 0.75 and 1.25 inches of
rain have fallen. Additional rainfall amounts of 0.25 to 0.75
inches are possible in the warned area. Flash flooding is ongoing
or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of low-water crossings, creeks,
normally dry washes and roads.
* Some locations that will experience flash flooding include...
Bridgeport, Verde Village, Cottonwood, Dead Horse Ranch State Park
and Tuzigoot National Monument.
This includes the following highways...
State Route 260 between mile markers 207 and 210.
State Route 89A between mile markers 351 and 361.
This includes the following creeks, washes and rivers...
Oak Creek, Verde River, Blowout Creek, Oak Wash and Spring Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3474 11205 3477 11202 3479 11196 3479 11193
3476 11191 3472 11192 3468 11194 3467 11197
3467 11200 3470 11202
FLASH FLOOD...RADAR INDICATED
$$
MAS1 follow-up statement
834
WGUS75 KFGZ 040108
FFSFGZ
Flash Flood Statement
National Weather Service Flagstaff AZ
608 PM MST Mon Oct 3 2022
AZC025-040118-
/O.EXP.KFGZ.FF.W.0340.000000T0000Z-221004T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Yavapai AZ-
608 PM MST Mon Oct 3 2022
...FLASH FLOOD WARNING WILL EXPIRE AT 615 PM MST THIS EVENING FOR
THE COTTONWOOD AND CLARKDALE AREAS IN YAVAPAI COUNTY...
Flooding is no longer expected to pose a threat. Please continue to
heed remaining road closures.
A Flood Watch remains in effect until 1100 PM MST for portions of
east central Arizona, north central Arizona, northeast Arizona and
west central Arizona.
LAT...LON 3474 11205 3477 11202 3479 11196 3479 11193
3476 11191 3472 11192 3468 11194 3467 11197
3467 11200 3470 11202
$$
PetersonWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Oct 3, 2:07 PM MST, 58 minutes earlier.
Area forecast discussion, Oct 3, 2:07 PM MST, 58 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 207 PM MST Mon Oct 3 2022 .SYNOPSIS...Expect daily chances for showers and thunderstorms to persist through the week and the weekend. Storm coverage will become more isolated over eastern Arizona by Wednesday, before storm potential likely expands westward through the end of the week and over the weekend. && .DISCUSSION...It has been an active day on radar to start the week. Several strong storm systems have been seen across Coconino County and Yavapai County today, and we'll continue to see widespread storm activity throughout the afternoon/evening hours. This active pattern is the result of a strong shortwave trough that moved across northwest to southcentral Arizona this afternoon. Due to the continual rainfall we've seen over the last 24 hours or so, we do have a Flash Flood Watch in effect for our entire CWA through 11 PM MST tonight. Stay tuned to our social media pages (Twitter and Facebook) for updated weather information and always check your local weather before heading out for the day! Tuesday and Wednesday...Isolated to widespread storm potential will be possible mostly along the Mogollon Rim and south tomorrow. By Wednesday, the northerly flow will continue to push drier air into the north/northwestern portion of the state, limiting storm activity to over eastern Arizona. Thursday onward...Showers and thunderstorms may begin to ramp back up across central and northern Arizona. Models are beginning to hold an agreement of additional shortwaves rotating around the greater low pressure system. Currently, storm coverage is looking to increase along the Mogollon Rim toward the weekend. Overall, anticipate a wet weekend. && .AVIATION...For the 00Z TAF package...+SHRA/TSRA will remain WDSPRD until approximately 02Z. Stronger storms will likely produce MVFR/IFR conditions. ISOLD SHRA will linger after 03Z, mainly south of I-40. Winds in and around storms could become gusty, and erratic. Around 18Z Tuesday, SHRA/TSRA will be possible along and south of a KGCN-KINW-KSJN line. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Scattered to widespread showers and thunderstorms are expected for Tuesday, mainly along and south of the Mogollon Rim. Storm coverage will decrease Wednesday, with best storm chances over the White Mountains. Light northerly winds are expected outside of any storms. Thursday through Saturday...Daily chances for afternoon showers and thunderstorms continue, mainly across eastern Arizona. Outside of storm activity, winds will be northeast to easterly with slightly below average temperatures. && && .FGZ WATCHES/WARNINGS/ADVISORIES... Flood Watch until 11 PM MST this evening for AZZ004>018-037>040- 104>118-137>140. && PUBLIC...Swenson AVIATION...Swenson FIRE WEATHER...Swenson For Northern Arizona weather information visit weather.gov/flagstaff
In the hours before
Special weather statement, Oct 3, 1:54 PM MST, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Flagstaff AZ
154 PM MST Mon Oct 3 2022
AZZ008-037-032130-
Yavapai County Valleys and Basins-Yavapai County Mountains-
154 PM MST Mon Oct 3 2022
...A strong thunderstorm will impact portions of Yavapai County
through 230 PM MST...
At 154 PM MST, Doppler radar was tracking a strong thunderstorm over
Williamson Valley, or near Chino Valley, moving east at 20 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Chino Valley, Prescott Valley, Yavapai County Fairgrounds, Prescott
Airport and Williamson Valley.
This includes the following highways...
State Route 89 between mile markers 318 and 328.
State Route 89A between mile markers 318 and 336.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Heavy rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3459 11253 3471 11258 3485 11221 3464 11213
TIME...MOT...LOC 2054Z 252DEG 19KT 3470 11248
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
MASLocal storm report, Oct 3, 2:14 PM MST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
214 PM MST MON OCT 3 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1242 PM TSTM WND DMG 8 NNW WILLIAMS 35.38N 112.21W
10/03/2022 COCONINO AZ COUNTY OFFICIAL
COCONINO COUNTY OFFICIALS REPORTED
POWERLINES DOWN AND STORM DAMAGE TO HOMES,
INCLUDING ROOFS MISSING IN THE JUNIPINE
ESTATES AREA NORTH OF WILLIAMS. THIS IS
POSSIBLE TORNADO DAMAGE AWAITING FURTHER
CONFIRMATION. TIME AND LOCATION ESTIMATED
FROM RADAR.
&&
MCTLocal storm report, Oct 3, 2:15 PM MST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
215 PM MST MON OCT 3 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM TSTM WND GST 1 ENE PRESCOTT AIRPORT 34.65N 112.42W
10/03/2022 M60 MPH YAVAPAI AZ ASOS
ASOS STATION KPRC PRESCOTT AIRPORT.
&&
MCTSpecial weather statement, Oct 3, 2:24 PM MST, 41 minutes before
Special Weather Statement
National Weather Service Flagstaff AZ
224 PM MST Mon Oct 3 2022
AZZ016-018-032200-
Northern Gila County-Eastern Mogollon Rim-
224 PM MST Mon Oct 3 2022
...A strong thunderstorm will impact portions of Gila and Coconino
Counties through 300 PM MST...
At 224 PM MST, Doppler radar was tracking a strong thunderstorm over
Washington Park, or 12 miles north of Payson, moving east at 15 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Geronimo Estates, Washington Park, Whispering Pines, Geronimo Boy
Scout Camp, Water Wheel Burn At Houston Mesa Rd-
S, Kehl Springs Campground, Beaver Valley and Water Wheel Burn At
Houston Mesa Rd-N.
This includes State Route 87 between mile markers 283 and 288.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Heavy rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3435 11141 3453 11137 3451 11112 3431 11117
TIME...MOT...LOC 2124Z 280DEG 12KT 3443 11131
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
MASLocal storm report, Oct 3, 2:25 PM MST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
225 PM MST MON OCT 3 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM TSTM WND GST 3 SW PRESCOTT VALLEY 34.58N 112.35W
10/03/2022 E60 MPH YAVAPAI AZ TRAINED SPOTTER
SPOTTERS REPORTED ESTIMATED WIND GUSTS TO
50-60 MPH WITH SEVERAL 2 INCH DIAMETER TREE
BRANCHES DOWN.
&&
MCTLocal storm report, Oct 3, 2:27 PM MST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
227 PM MST MON OCT 3 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0158 PM HAIL 2 W PRESCOTT COURTHOUSE 34.53N 112.51W
10/03/2022 E0.75 INCH YAVAPAI AZ PUBLIC
&&The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 2, 5:59 PM MST | Special Weather Statement | FGZ | Apache | 46 min |
| Oct 2, 7:17 PM MST | Special Weather Statement | FGZ | 43 min | |
| Oct 2, 7:55 PM MST | Special Weather Statement | FGZ | Navajo | 50 min |
| Oct 3, 1:35 AM MST | Special Weather Statement | FGZ | 25 min | |
| Oct 3, 2:15 AM MST | Flood Watch | FGZ | Apache, Coconino, Gila, Navajo, Yavapai | 18 hr |
| Oct 3, 3:24 AM MST | Special Weather Statement | FGZ | 51 min | |
| Oct 3, 6:54 AM MST | Severe Thunderstorm Warning | FGZ | Coconino | 51 min |
| Oct 3, 9:09 AM MST | Special Weather Statement | FGZ | 36 min | |
| Oct 3, 10:45 AM MST | Special Weather Statement | FGZ | 30 min | |
| Oct 3, 10:54 AM MST | Flash Flood Warning | FGZ | Coconino | 4 hr |
| Oct 3, 11:04 AM MST | Special Weather Statement | FGZ | Coconino | 26 min |
| Oct 3, 11:10 AM MST | Special Weather Statement | FGZ | Mohave | 35 min |
| Oct 3, 11:15 AM MST | Severe Thunderstorm Warning | FGZ | Coconino, Yavapai | 24 min |
| Oct 3, 11:42 AM MST | Special Weather Statement | FGZ | 33 min | |
| Oct 3, 12:03 PM MST | Flash Flood Warning | FGZ | Coconino | 7 hr |
| Oct 3, 12:09 PM MST | Special Weather Statement | FGZ | 36 min | |
| Oct 3, 12:14 PM MST | Special Weather Statement | FGZ | 46 min | |
| Oct 3, 12:36 PM MST | Special Weather Statement | FGZ | 24 min | |
| Oct 3, 12:41 PM MST | Severe Thunderstorm Warning | FGZ | Coconino | 49 min |
| Oct 3, 12:59 PM MST | Areal Flood Advisory | FGZ | Yavapai | 3 hr |
| Oct 3, 1:36 PM MST | Special Weather Statement | FGZ | Yavapai | 24 min |
| Oct 3, 1:54 PM MST | Special Weather Statement | FGZ | Yavapai | 36 min |
| Oct 3, 2:02 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 43 min |
| Oct 3, 2:07 PM MST | Severe Thunderstorm Warning | FGZ | Coconino, Yavapai | 38 min |
| Oct 3, 2:10 PM MST | Severe Thunderstorm Warning | FGZ | Coconino, Yavapai | 50 min |
| Oct 3, 2:24 PM MST | Special Weather Statement | FGZ | 36 min | |
| Oct 3, 2:29 PM MST | Areal Flood Advisory | FGZ | Yavapai | 3 hr |
| Oct 3, 2:35 PM MST | Flash Flood Warning | FGZ | Yavapai | 3 hr |
| Oct 3, 2:45 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 30 min |
| Oct 3, 3:14 PM MST | Special Weather Statement | FGZ | Gila | 31 min |
| Oct 3, 3:21 PM MST | Special Weather Statement | FGZ | 24 min |
Nearby
Flash Flood Warnings in Arizona, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.